Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 73, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 23, 2021, 4:43 PM EDT for Hillsborough County, Merrimack County, Rockingham County, New Hampshire. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2021, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 23, 2021, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH
The radar
The Boston radar (KBOX), 130 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:53 PM EDT | TSTM WND DMG | 2 N Hopkinton, NH | BRANCHES DOWN ON BRIAR HILL ROAD. |
| Jul 23, 4:53 PM EDT | HAIL 1.5 | 1 Nw Hopkinton, NH | |
| Jul 23, 5:00 PM EDT | HAIL 1.25 | 3 S Hopkinton, NH | OCCURRED AT HOPKINTON RESERVOIR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WUUS51 KGYX 232043
SVRGYX
NHC011-013-015-232130-
/O.NEW.KGYX.SV.W.0073.210723T2043Z-210723T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
443 PM EDT Fri Jul 23 2021
The National Weather Service in Gray Maine has issued a
* Severe Thunderstorm Warning for...
Northwestern Rockingham County in southern New Hampshire...
Central Hillsborough County in southern New Hampshire...
Southeastern Merrimack County in central New Hampshire...
* Until 530 PM EDT.
* At 442 PM EDT, severe thunderstorms were located along a line
extending from near Epsom to near Henniker, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manchester, Concord, Derry, Henniker, Northwood, Bedford, Hooksett,
Amherst, Epping, Hopkinton, New Boston, Epsom, Lyndeborough,
Francestown, Raymond, Goffstown, Weare, Warner, Deering and
Londonderry.
This includes the following highways...
Interstate 293 between mile markers 1 and 11.
Interstate 89 between mile markers 0 and 14.
Interstate 93 between mile markers 16 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4295 7178 4326 7184 4325 7153 4323 7129
4318 7114 4309 7110 4290 7109
TIME...MOT...LOC 2042Z 341DEG 14KT 4315 7129 4321 7178
HAIL...1.00IN
WIND...60MPH
$$
MSC1 follow-up statement
332
WWUS51 KGYX 232125
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
525 PM EDT Fri Jul 23 2021
NHC011-013-015-232135-
/O.EXP.KGYX.SV.W.0073.000000T0000Z-210723T2130Z/
Rockingham NH-Hillsborough NH-Merrimack NH-
525 PM EDT Fri Jul 23 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCKINGHAM...
CENTRAL HILLSBOROUGH AND SOUTHEASTERN MERRIMACK COUNTIES WILL EXPIRE
AT 530 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Gray Maine.
LAT...LON 4295 7178 4326 7184 4325 7153 4323 7129
4318 7114 4309 7110 4290 7109
TIME...MOT...LOC 2125Z 341DEG 14KT 4301 7122 4307 7171
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:36 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 23, 3:36 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 336 PM EDT Fri Jul 23 2021 .SYNOPSIS... Scattered showers and thunderstorms are across the region this afternoon and will wane as the sunsets. High pressure will build in with clear skies tomorrow. A front will approach the region overnight Saturday and cross the area on Sunday morning bringing widespread rain and thunder. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Scattered showers and thunderstorms persist across the region this afternoon as upper level trough keeps freezing levels low. Most of these storms are Pulse type, quick to intensify and quick to pass. With the low freezing levels have had reports of hail and expect some very isolated wind damage with the strongest cores collapsing. Convective initiation is very much tied to the diurnal heating and thus expect the reverse later this evening with coverage rapidly decreasing after sunset. HRRR has done a good job with the timing and general coverage of the convection and have leaned on it for the PoP for the next several hours. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... Overnight after storms decrease we'll see clear skies. Satellite reveals a broad area of dry air to our west and expect temperatures to fall rapidly as a result. Lows will drop the low 50s with some northern valleys in the 40s. While it's generally dry, midday dew points are in the 50s and expect fog to form in the CT river valley, and possibly up into the northern Androscoggin. For Saturday expect clear skies with high pressure. A robust seabreeze will likely push inland as far as Sebago lake and keep temperatures cooler along the coast. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Low pressure will be passing well north of the area as it travels through central Quebec Sunday morning, with a warm front associated with the system approaching the area at this time. Widespread shower ahead of the front will be ongoing Sunday morning. The rain will mostly end across western New Hampshire by the early afternoon as the region tries to break into the warm sector behind the warm front. The warm air is notoriously stubborn to actually make it in with these type of set ups, but if and where it does make will stand the best chance of seeing a few stronger thunderstorms Sunday afternoon as the cold front approaches. Areas farther east into Maine will likely hold onto the showers for more of the afternoon hours, thus minimizing the risk of storms across these areas. The front will most likely be clearing the coastline by Monday morning, with our trough dominated pattern continuing for the foreseeable future. Next week will continue to be characterized by temperatures generally near to below normal, with frontal passages roughly every other day and broad surface high pressure in between. High pressure looks to be in control for Monday, with seasonable highs and mainly sunny skies. A cold front will approach later Tuesday, likely brining a round of afternoon showers and thunderstorms. The front will likely clear the area on Wednesday, yielding clearing and improving conditions during the daytime on Wednesday as weak high pressure builds into the area for Wednesday night and Thursday. Another front will likely approach the area by late next week, but it's too early to tell and there is significant model divergence on where and when the low will track through, so at this time I'm keeping an increased chance of POP's for the end of the time period. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Short Term... Scattered showers and thunderstorms are ongoing across the region and may briefly impact CON MHT PSM through the next few hours. Showers will end after sunset with valley fog in the CT river impacting HIE and LEB overnight. Sunny skies and VFR will continue through the day on Saturday. Long Term... Widespread showers will bring restrictions Sunday morning, lasting through most of the afternoon across eastern terminals, while western terminals see a period of VFR/MVFR conditions Sunday starting late morning before scattered thunderstorms develop in the late afternoon hours. VFR conditions return Monday, with another chance of showers and storms returning Tuesday afternoon. VFR conditions likely return later on Wednesday. && .MARINE... Short Term... Few scattered thunderstorms will move over Casco Bay and the midcoast for the next few hours. Otherwise calm winds and seas will hold through the start of the weekend. Long Term... A front will cross the region on Sunday morning with rain, and thunderstorms. Winds will go NW behind the front. && .TIDES/COASTAL FLOODING... High astronomical tides will bring water levels just to minor flood stage across New Hampshire and southwest Maine. With calm seas and little wave action have opted for a Coastal Flood statement to highlight the elevated water levels. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM...Clair/Legro AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 23, 3:06 AM EDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 306 AM EDT Fri Jul 23 2021 MEZ023-024-NHZ014-240715- Coastal York-Coastal Cumberland-Coastal Rockingham- 306 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Astronomical tides peak tonight and given that recent tides have managed to rise a little higher than predicted some minor flooding is possible in the low lying areas from Portland south to the Seacoast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-025>028-033-NHZ001>013-015-240715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 306 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-240715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 23, 4:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
427 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 3 W FREEDOM 43.82N 71.10W
07/23/2021 CARROLL NH PUBLIC
A TREE DOWN ALONG WITH SEVERAL TREE LIMBS ON
BENNETT ROAD.
&&
TUBBSSpecial weather statement, Jul 23, 4:27 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Gray ME
427 PM EDT Fri Jul 23 2021
NHZ013-014-232100-
Coastal Rockingham-Interior Rockingham-
427 PM EDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROCKINGHAM COUNTY...
At 427 PM EDT, a strong thunderstorm was located near Exeter, moving
southeast at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Hampton, Exeter, Epping, Brentwood, Seabrook, Stratham, Newmarket,
Hampstead, Kingston, Danville, Fremont, East Kingston, Hampton Falls,
Kensington, Newton, South Hampton, North Hampton, Newfields, Sandown
and Plaistow.
This includes Interstate 95 in New Hampshire between mile markers 0
and 7.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4295 7119 4306 7099 4292 7074 4285 7078
4284 7081 4287 7082 4286 7085 4288 7088
4289 7092 4287 7097 4286 7103 4285 7105
4283 7106
TIME...MOT...LOC 2027Z 317DEG 21KT 4294 7098
MSCLocal storm report, Jul 23, 4:32 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
432 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 W FREEDOM 43.82N 71.10W
07/23/2021 E1.00 INCH CARROLL NH PUBLIC
BENNETT ROAD.
&&
TUBBSLocal storm report, Jul 23, 4:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
433 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 3 NE KINGSTON 42.97N 71.02W
07/23/2021 E0.25 INCH ROCKINGHAM NH PUBLIC
&&
TUBBSLocal storm report, Jul 23, 4:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
438 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SEABROOK 42.89N 70.88W
07/23/2021 E0.25 INCH ROCKINGHAM NH PUBLIC
&&
TUBBSLocal storm report, Jul 23, 4:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
442 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 2 N EAST KINGSTON 42.96N 71.02W
07/23/2021 E0.50 INCH ROCKINGHAM NH PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
TUBBSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:31 PM EDT | Special Weather Statement | GYX | Coos | 29 min |
| Jul 23, 12:53 PM EDT | Special Weather Statement | GYX | Hillsborough | 37 min |
| Jul 23, 12:57 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 33 min |
| Jul 23, 1:20 PM EDT | Special Weather Statement | GYX | Belknap | 25 min |
| Jul 23, 1:37 PM EDT | Special Weather Statement | GYX | Carroll | 23 min |
| Jul 23, 1:52 PM EDT | Special Weather Statement | GYX | Carroll | 23 min |
| Jul 23, 2:13 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 27 min |
| Jul 23, 2:16 PM EDT | Special Weather Statement | GYX | Carroll | 29 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 51 min |
| Jul 23, 2:36 PM EDT | Special Weather Statement | GYX | Belknap | 24 min |
| Jul 23, 2:42 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton | 33 min |
| Jul 23, 3:35 PM EDT | Special Weather Statement | GYX | Coos | 25 min |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 21 min |
| Jul 23, 3:39 PM EDT | Coastal Flood Statement | GYX | Rockingham | 10 hr |
| Jul 23, 4:18 PM EDT | Special Weather Statement | GYX | Merrimack | 27 min |
| Jul 23, 4:27 PM EDT | Special Weather Statement | GYX | Rockingham | 33 min |
| Jul 23, 4:38 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 18 min |
| Jul 23, 5:18 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 42 min |
| Jul 23, 5:35 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 18 min |
| Jul 23, 5:59 PM EDT | Special Weather Statement | GYX | Coos | 31 min |
| Jul 23, 6:25 PM EDT | Special Weather Statement | GYX | Grafton | 35 min |
| Jul 23, 7:35 PM EDT | Special Weather Statement | GYX | Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.